Hail, Ottawa
- When
- September 25, 9:15 PM CST
- Where
- Ottawa County, 3 mi ENE of Miami
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.897, -94.830
Thunderstorms developed across northeast Oklahoma during the late evening of the 25th, and continued across the region into the early morning hours of the 26th. The strongest thunderstorms produced large hail up to half dollar size and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across northeast Oklahoma during the late evening of the 25th, and continued across the region into the early morning hours of the 26th. The strongest thunderstorms produced large hail up to half dollar size and damaging wind. Additionally, the thunderstorms moved slowly and produced locally heavy rainfall repeatedly across the same areas, which resulted in some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 25, 8:50 PM CST, 25 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Wed Sep 25 2019 ...UPDATE... .DISCUSSION... Thunderstorm initiation continued across Northern Oklahoma this evening along an elevated instability axis stretched across a remnant outflow boundary positioned from North Central to Northeast Oklahoma. At the same time...additional thunderstorms were developing along/ahead of a cold front across Southeast Kansas approaching Northeast Oklahoma. The storms along the outflow boundary will have the potential for locally strong to marginally severe winds and some hail...while the main severe potential overnight will be associated with the convection along/ahead of the approaching cold front. Overnight tonight...ongoing thunderstorms along the outflow boundary are expected to join up with the storms along the cold front across Northeast Oklahoma and push southeastward through the CWA. Locally damaging winds and also a limited hail threat will be possible into the overnight hours with this activity. The greater potentials looks to be across Northeast Oklahoma into Northwest Arkansas. A severe thunderstorm watch has been issued until 10z for much of the CWA. The frontal boundary looks to stall across the northern half of the CWA during the night which could allow for training storms as convection has ample amounts of low level moisture to work with. In response...periods of very heavy rainfall are forecast overnight. 1-2+ inches of rainfall are possible with locally higher amounts across mainly Northeast Oklahoma into Northwest Arkansas. These rains on top of recent rains will allow for flash flood conditions to be possible. Thus...will continue with the current flash flood watch through 12z. There still may be a need to expand the watch southeastward south of Interstate 40 and will monitor conditions as the heavy rain axis sets up. With the convection and frontal boundary stalling over the region...low temps tonight look to range from the mid 60s near the Kansas border to the upper 60s and lower 70s south of the stall frontal boundary. For the evening update...have adjusted pops/wx based on ongoing radar trends and the mentioned above with slight tweaks to hourly temp/dewpoint/sky/wind grids based on latest trends/obs. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 74 88 / 80 30 0 10 FSM 72 87 70 88 / 90 40 0 0 MLC 70 88 71 87 / 60 30 0 0 BVO 64 82 72 88 / 80 30 10 20 FYV 66 81 69 83 / 90 50 0 0 BYV 65 81 69 86 / 90 40 10 0 MKO 69 85 72 87 / 80 40 0 0 MIO 64 82 71 85 / 90 30 0 10 F10 69 87 72 88 / 70 30 0 10 HHW 72 89 70 87 / 40 60 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ054>063-067>069. AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011. && SHORT TERM...20
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Wed Sep 25 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Wed Sep 25 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing With Main Threat After 10 PM. FLASH FLOOD. RISK...Elevated. AREA...North of Interstate 40. ONSET...After 10 PM. HEAVY RAIN. RISK...Significant. AREA...North of Interstate 40. ONSET...After 10 PM. AREA AT GREATEST RISK...Far Northeast Oklahoma into Far Northwest Arkansas. DANGEROUS HEAT. RISK...Limited. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... A surface boundary leftover from the morning activity remained positioned across the region late this afternoon. Strong surface heating combined with ample amounts of low level moisture interacting with the boundary could allow for a few strong to marginally severe storms to develop into the evening hours. The greater potential into the early evening hours is expected across northeast Oklahoma into northwest Arkansas. The main threat for severe weather will likely be late this evening into the overnight hours as additional storms develop across far northeast Oklahoma and far northwest Arkansas along an approaching frontal boundary. A few thunderstorms will be capable of producing hail to the size of quarters and damaging wind gusts to 65 mph. Thunderstorms are expected to continue through much of tonight, pushing south and east and transitioning to a heavy rain threat, including the potential for flash flooding. A flash flood watch is in effect from 10 PM through 7 AM tonight for much Northeast Oklahoma and far Northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Thursday morning with the greater potential across southeast Oklahoma into west central Arkansas. Locally heavy rainfall will again be possible. Precipitation is forecast to taper off by Thursday evening with a brief dry period expected into Friday afternoon. Northwesterly flow aloft will develop by late Friday and continue through much of the weekend, leading to a continued thunderstorm potential. By early next week, a building ridge will result in warm and dry weather. weather.gov/tulsa contains additional information.
Special Weather Statement National Weather Service Tulsa OK 921 PM CDT Wed Sep 25 2019 OKZ061-062-067-260245- Rogers OK-Mayes OK-Wagoner OK- 921 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN MAYES AND NORTH CENTRAL WAGONER COUNTIES UNTIL 945 PM CDT... At 921 PM CDT, a strong thunderstorm was located 5 miles southeast of Verdigris, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Claremore... Catoosa... Verdigris... Chouteau... Inola... Taiwah... Tiawah... Sportsmen Acres Community... Mazie... Murphy... This includes Interstate 44 between mile markers 238 and 260. LAT...LON 3603 9566 3622 9576 3643 9547 3614 9519 TIME...MOT...LOC 0221Z 244DEG 21KT 3617 9562
Special Weather Statement National Weather Service Tulsa OK 945 PM CDT Wed Sep 25 2019 OKZ057-058-260330- Craig OK-Ottawa OK- 945 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND NORTHERN OTTAWA COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, a strong thunderstorm was located 5 miles southwest of Chetopa, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Baxter Springs... Commerce... Quapaw... Welch... Wyandotte... Treece... Picher... Ottawa... Cardin... Twin Bridges State Park... This includes Interstate 44 between mile markers 305 and 319. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3678 9472 3690 9527 3700 9525 3700 9468 TIME...MOT...LOC 0245Z 278DEG 23KT 3698 9517
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Wed Sep 25 2019
OKZ058-260345-
Ottawa OK-
1000 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
1045 PM CDT...
At 959 PM CDT, a strong thunderstorm was located near Quapaw, moving
east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Peoria...
Cardin...
This includes Interstate 44 between mile markers 308 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3687 9462 3681 9481 3696 9493 3700 9487
3700 9462
TIME...MOT...LOC 0259Z 278DEG 12KT 3692 9479Special Weather Statement National Weather Service Tulsa OK 1009 PM CDT Wed Sep 25 2019 OKZ057-058-062-063-260345- Craig OK-Delaware OK-Ottawa OK-Mayes OK- 1009 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 1045 PM CDT... At 1008 PM CDT, a strong thunderstorm was located 3 miles northwest of Pensacola, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Vinita... Afton... Langley... Adair... Bernice... Ketchum... Big Cabin... Pensacola... Cleora... Cherokee State Park... Bernice State Park... Strang... This includes Interstate 44 between mile markers 269 and 295. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3667 9479 3639 9515 3648 9533 3676 9518 TIME...MOT...LOC 0308Z 216DEG 26KT 3648 9519
The Tulsa radar (KINX), 104 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
4 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Highway 10 was closed east of Lenapah due to flooding.
Strong thunderstorm wind blew down a large tree in south Tulsa.
Portions of several roads were flooded in north Broken Arrow.
Portions of several roads were closed south of Pawnee due to flooding.
Portions of several roads in and around Scipio were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856016, 856017, 856018, 856019, 856020, 856026.